MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. HD ENDOEYE LAPARO-THORACO VIDEOSCOPE

AIZU OLYMPUS CO., LTD. HD ENDOEYE LAPARO-THORACO VIDEOSCOPE
Model Number LTF-VH
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, it is likely the event occurred due to the following factors: the video connector board had not been repaired or replaced since december 2010 (approximately 13 years and 6 months), and the image output signal temporarily became unstable due to deterioration over time.Dust, stain, or foreign material adhered to the electrical contacts of the scope connector, and the connection state was not sufficient, which temporarily affected the electrical connection with the system.Scratches and chips were found on the adhesive of the bending section, and it was confirmed that the internal electrical circuit of the image sensor in the image sensor unit built into the distal end of the scope was hit, dropped, etc.Mechanical stress (load) was applied to the electrical connection, which temporarily deteriorated the electrical connection.That had a negative effect on the image signal output and made the image signal output unstable.Electrical load (stress) caused by current flow to the image sensor mounted on the image sensor unit built into the tip of the scope and the electrical board inside the scope connector (including the electrical components mounted on the electrical board), accidental application of static electricity, overcurrent caused by connecting/disconnecting while the system is on, etc.Temporarily deteriorates the electrical connection, adversely affecting the image signal output and making it unstable.The event can be prevented by performing pre-use and periodic inspections.The device is out of warranty and in consideration for repair or replacement.The root cause of the reported issue could not be identified.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the laparo-thoraco videoscope had no image.The procedure was therapeutic, also, the intended procedure was completed using similar.There were no reports of patient harm.

Brand Name
HD ENDOEYE LAPARO-THORACO VIDEOSCOPE
Common Device Name
LAPARO-THORACO VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19528770
Report Number9610595-2024-11931
Device Sequence Number18044006
Product Code GCJ
UDI-Device Identifier04953170287015
UDI-Public04953170287015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-VH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S190-VISERA ELITE VIDEO SYSTEM CENTER
Patient SexUnknown